Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 100, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 19, 2006, 6:55 AM CDT for Yellow Medicine County, Minnesota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2006, 6:55 AM CDT (11:55 UTC)
- Expired
- Jul 19, 2006, 7:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 140 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2366 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 191157 SVRMPX MNC173-191245- /O.NEW.KMPX.SV.W.0100.060719T1155Z-060719T1245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 655 AM CDT WED JUL 19 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 745 AM CDT * AT 653 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING ONE INCH HAIL AND 60 MPH WINDS. THIS STORM WAS LOCATED ABOUT 5 TO 10 MILES NORTHEAST OF CANBY...AND MOVING EAST-SOUTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WOOD LAKE... CLARKFIELD... ST. LEO... HANLEY FALLS... HAZEL RUN... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4479 9621 4464 9621 4456 9541 4476 9555 $$ TDK
1 follow-up statement
000 WWUS53 KMPX 191223 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 721 AM CDT WED JUL 19 2006 MNC173-191245- /O.CON.KMPX.SV.W.0100.000000T0000Z-060719T1245Z/ YELLOW MEDICINE MN- 721 AM CDT WED JUL 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR YELLOW MEDICINE COUNTY... AT 718 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A PAIR OF SEVERE THUNDERSTORMS...BOTH CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ONE STORM WAS LOCATED 5 MILES SOUTHEAST OF ST LEO...OR ABOUT 25 MILES WEST-SOUTHWEST OF GRANITE FALLS. ANOTHER STORM WAS NEAR CLARKFIELD...OR ABOUT 15 MILES WEST OF GRANITE FALLS. BOTH STORMS WERE MOVING SOUTHEAST AT 40 MPH. NICKEL SIZE HAIL AND 60 MPH WINDS ARE STILL POSSIBLE. LAT...LON 4479 9621 4464 9621 4456 9541 4476 9555 $$ TDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:25 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 19, 4:25 AM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 425 AM CDT WED JUL 19 2006 .DISCUSSION... SHORT TERM FORECAST PROBLEMATIC AS COUPLE OF SCENARIOS COULD OCCUR CONVECTION-WISE. GFS HAS BEEN MOST CONSISTENT WITH QPF BULLS-EYE MOVING ACROSS CENTRAL MN INTO WRN WI THIS AFTERNOON AND EVENING. MCS DEVELOPMENT OVER NORTH/CENTRAL SODAK SHOULD MOVE INTO WEST CENTRAL/SOUTHWEST MN THIS MORNING WITH POTENTIAL OF LARGE HAIL WITH STEEP LAPSE RATES AND 850MB LIS LOWER TO MINUS 6 TO MINUS 8. THIS COMPLEX WILL MOVE EAST ACROSS CENTRAL MN THIS MORNING AND FIRST THOUGHTS ARE THAT IT WILL WEAKEN. BELIEVE REDEVELOPMENT OR INTENSIFICATION WILL TAKE HOLD OVER EASTERN MN INTO WESTERN WISCONSIN DURING THE AFTERNOON. THERE MAY WELL BE A OUTFLOW BOUNDARY THAT DROPS INTO SOUTH CENTRAL MN AND WILL STRENGTHEN WARM FRONTAL BOUNDARY SOMEWHERE ALONG THE MN/IOWA BORDER. THIS PLAYS OUT ON BOTH THE GFS AND NAM/WRF. AT ANY RATE...SEVERE PARAMETERS WILL BE THERE AND ANY FOCUS FOR TORNADO FORMATION WILL LAY WHERE THIS BOUNDARY SETS UP THIS AFTERNOON. SPC MODERATE RISK IS WARRANTED AT THIS TIME OVER PARTS OF EAST CENTRAL AND PERHAPS INTO SOUTH CENTRAL MN. 850 MB MOISTURE TRANSPORT VECTORS QUITE STRONG AND DO INCREASE OVER THE AREA MAINLY THIS AFTERNOON AND SHIFTS OFF TO THE SOUTHEAST OR SOUTH CENTRTAL MN INTO SOUTHWEST WI THIS EVENING. HIGH PWS WARRANT MENTION OF HEAVY RAIN POTENTIAL IN GRIDS AND HWO...BUT WILL HOLD OFF ON ANY WATCH AT THIS TIME. DAY SHIFT WILL HAVE TO MONITOR. FRONTAL BOUNDARY MOVES OUT OF THE CWA THROUGH ABOUT 09Z TONIGHT. EVENING COMMUTE MAY BE INTERESTING OVER EAST CENTRAL MN. DRYING WILL DEVELOP AFTER MIDNIGHT WITH HIGH PRESSURE SYSTEM BUILDING SOUTH. OUTSIDE CHANCE OF PRECIPITATION MOVING ACROSS SOUTHWEST MN FRIDAY. WILL LEAVE THIS IN FOR NOW. OTHERWISE...COOLER AND DRIER THROUGH THE REMAINDER OF THE PERIOD. LONGER TERM...SATURDAY THROUGH TUESDAY GFS ENSEMBLE NOT AVAILABLE FOR THIS TIME FRAME...BUT OPERATIONAL GFS INDICATES A SHORT WAVE IN THE NW FLOW GIVING A GLANCING BLOW TO MN/WI ON SATURDAY. HOWEVER...THIS APPEARS TO BE AN OUTLIER COMPARED TO NAM AT 84 HOURS AS WELL AS UKMET AND ECMWF. GFS...UK AND ECMWF ALL SHOW A BETTER SHORT WAVE SUNDAY NIGHT. THEREFORE WILL DROP MENTION OF THE SLGT CHC IN WISCONSIN ON SATURDAY...BUT ADD IT FOR SUNDAY NIGHT. AFTER THAT GOES BY... LOOKS LIKE UPPER RIDGE ENCROACHES A LITTLE MORE INTO THE REGION...SO WILL MAINTAIN THE DRY WX AND INDICATE TEMPS WARMING A BIT ACROSS A LARGER AREA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/TDK
Hazardous weather outlook, Jul 19, 4:54 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 454 AM CDT WED JUL 19 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 454 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS FORECAST TO MOVE ACROSS SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TODAY...EXITING SOUTH OF THE AREA DURING THE EVENING. THUNDERSTORMS MAY CONTAIN HAIL AS THEY MOVE ACROSS CENTRAL MINNESOTA DURING THE MORNING. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON ACROSS EAST CENTRAL INTO SOUTH CENTRAL MINNESOTA AND A PART OF WEST CENTRAL WISCONSIN. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS THE POSSIBILITY OF A TORNADO OR TWO ACROSS MAINLY SOUTH CENTRAL MINNESOTA DURING THE AFTERNOON OR EARLY EVENING...AS THE FRONT EXITS THE AREA. LOCALLY HEAVY RAIN IS ALSO POSSIBLE ACROSS EAST CENTRAL MINNESOTA...INTO A PORTION OF WEST CENTRAL WISCONSIN THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF SOUTHERN MINNESOTA TODAY AND OVER SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS EVENING.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:44 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 61 min |
| Jul 19, 8:26 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Watonwan | 64 min |
| Jul 19, 9:29 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Dakota, Faribault, Freeborn, Goodhue, Le Sueur and 3 more | 61 min |
| Jul 19, 11:55 AM CDT | Severe Thunderstorm Warning | MPX | Brown | 32 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.